Maine, 2025

Heat in Maine, July 7, 2025

July 7, 2025 · NWS CAR · 3 events in 3 counties and zones

Cold front began to pass through Maine, but moved very slowly and became stationary. As a result, central Maine was stuck in the warm sector of the cold front for majority of the day on July 7th, resulting in some hot temperatures for Downeast Maine.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Cold front began to pass through Maine, but moved very slowly and became stationary. As a result, central Maine was stuck in the warm sector of the cold front for majority of the day on July 7th, resulting in some hot temperatures for Downeast Maine. Heat advisories were sent out for the Bangor region. Majority of southern Penobscot, interior Hancock, and interior Washington reached heat index values above 95F. Temperatures began to decrease below critical values as the sun went down, and cold front passed later that night.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 7, 6:20 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 7, 6:20 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
720 AM EDT Mon Jul 7 2025

.SYNOPSIS...
A cold front pushing into the area will stall over the region
today, then continue south tonight into Tuesday as high
pressure builds across the north. High pressure will remain over
the area Wednesday followed by a trough of low pressure
Thursday into Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Nearly stationary frontal boundary across far northern Maine
early this morning stretches from just North of Houlton to
North of Greenville. The boundary will remain nearly stationary
across the region this morning and then sink slowly this
afternoon through tonight.

There will be a large temperature contrast today. To the north
of the boundary, high temperatures will only be in the mid to
upper 60s. However, south of the boundary, afternoon highs will
once again soar into the mid 80s to near 90 degrees across the
Central Maine Highlands, interior Downeast, and the Greater
Bangor region. Heat indices will once again climb into the low
to mid 90s this afternoon, but should remain just shy of advisory
criteria.

Expect mainly cloudy skies across northern areas and partly
sunny skies for the Bangor region and Downeast areas. Concern
this afternoon is for the potential for a few gusty thunderstorms
developing once again, as the frontal boundary will serve as
the focus for any convective development. Appears as if the best
chance for any localized severe storms this afternoon will be
from just to the south of Houlton, to Greenville, to
Millinocket, and to the North of the Bangor region, through the
Upper Penobscot Valley and interior Downeast. The primary threat
again will be gusty winds and locally heavy rainfall.

Tonight, the boundary will continue to sag south of the Bangor
region, and then to the coast by Tuesday Morning. Expect mainly
cloudy skies with scattered showers and isolated thunderstorms
for central and Downeast area, but decreasing chances for
precipitation are expected across far northern areas as the
frontal boundary continues to move south. Areas of fog are
expected across Downeast areas and the coast tonight, with
abundant low level moisture in place. Will need to watch out for
the potential of the fog to become locally dense along the
coast late tonight. Low temperatures tonight will range from the
low to mid 50s across the far north, to the mid to upper 60s
for the Bangor region.

Tuesday, a large area of high pressure will slowly begin to
build south toward the region. There may still be some lingering
showers or isolated thunderstorms for central and Downeast
areas early in the day, but the trend will be for improving
conditions. Expect the most sunshine across far northern areas,
and more clouds to the south toward the Bangor region.
Afternoon highs on Tuesday will range from the mid 70s for most
areas, away from the immediate coast.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Cold front will have moved offshore Tuesday evening with showers on
the wane over Downeast late. Clear skies will be pressing south
overnight though may begin to see high thin cirrus pressing into nrn
zones by morning. Portions of the North Woods may be able to dip
into the 40s with 50s elsewhere under light northerly flow.

An isolated shower or two may develop across the Central Highlands
in the afternoon with orographic lift in combination with weak
inverted trof setting up. Cannot rule out a brief storm acrs the far
west but very little in the way of organized convection expected
during the day Wednesday.

Another wave moves along quasi-stalled boundary well offshore
Wednesday night. Wave looks to be far enough offshore to keep
showers out of Downeast though inverted trof remains over wrn zones
but have removed thunder from the area with minimal instability
expected overnight.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Showers continue to develop in western areas Thursday morning into
the afternoon with instability marginal but have included slight chc
for thunder along the Quebec border. Sfc ridge will be holding fast
over sern areas with very little in the way of pcpn expected in this
area.

By Thursday night upr flow over the northeast begins to diverge with
deterministic GFS keeping H5 trof to our west and eventually closing
it off once it dives into Nova Scotia. CMC/EC close H5 low back to
our west over Quebec and dribble it acrs the CWA thru the weekend.
All this to say that the end of the week and the early part of the
weekend looks to be showery, cloudy and cool once again.

&&

.AVIATION /11Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR Downeast terminals, diminishing to MVFR/IFR later
this evening. IFR/LIFR after 05z thru end of TAF valid time.

HUL will be MVFR this morning in showers and low cigs. Northern
Aroostook terminals diminish to MVFR after 14z, eventually
dropping to IFR in the evening and LIFR after 04z.

SHORT TERM:
Tuesday night...Mainly VFR. Light N wind.

Wednesday-Wednesday night...VFR. Light E becoming SSE Wed night.

Thursday-Friday...Mainly VFR, though may see brief MVFR in showers
and possible storms for northern Aroostook terminals. Light SE
wind.

&&

.MARINE...
NEAR TERM: Winds/seas should remain below SCA levels through
Tuesday. A few gusts to around 25 kt are possible across the
outer most waters this afternoon and into this evening.
Visibility will be reduced to 1 NM or less at times tonight
through Tuesday morning in fog and scattered showers.

SHORT TERM: Winds and seas remain below small craft levels through the
end of the week.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Buster/TWD
Short Term...Buster
Long Term...Buster
Aviation...Buster/TWD/Buster
Marine...Buster/TWD/Buster
Hazardous weather outlook, Jul 7, 2:14 AM EST, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
314 AM EDT Mon Jul 7 2025

MEZ001>003-080715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
314 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Far Northern Maine and North
Woods Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ004>006-010-011-015>017-031-032-080715-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
314 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Interior DownEast Maine, North Woods Maine and
Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Scattered thunderstorms are expected this afternoon. A few storms
could contain gusty winds and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-080715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
314 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-080715-
Coastal Hancock-Coastal Washington-
314 AM EDT Mon Jul 7 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heat. Local standard time, as filed.

Heat, Interior Hancock

When
July 7, 9:04 AM EST to 7:00 PM EST
Where
Interior Hancock forecast zone
Reported by
Mesonet
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

High temperatures in the low to mid 90s combined with high relative humidity produced Heat Index values ranging from the mid 90s to around 100.

Heat, Central Washington

When
July 7, 9:04 AM EST to 7:00 PM EST
Where
Central Washington forecast zone
Reported by
AWOS
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

High temperatures in the low to mid 90s combined with high relative humidity produced Heat Index values ranging from the mid 90s to around 100.

Heat, Southern Penobscot

When
July 7, 9:04 AM EST to 7:00 PM EST
Where
Southern Penobscot forecast zone
Reported by
AWOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

High temperatures in the low to mid 90s combined with high relative humidity produced Heat Index values ranging from the mid 90s to around 100.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1283069, 1283070, 1283073.